MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLOW ONLY TUBE SET (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLOW ONLY TUBE SET (3); ARTHROSCOPE
Model Number 7211004
Medical Device Problem Codes Leak/Splash (1354); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The sample is under evaluation by the manufacturing site.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, fluid leaked from the cassette in the dyonics 25 inflow only tube set (3).A backup device available, no delay, no patient injury was reported.Preliminary results of investigation have concluded that this unit had missing membranes which makes it a reportable event.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device noted the cassette is missing one transducer membrane.Functional evaluation revealed that the cassette would leak fluids due to the missing membrane.The complaint has been confirmed and the root cause has been associated with manufacturing error.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the manufacturing process shows that an assembly step was missed.

Brand Name
DYONICS 25 INFLOW ONLY TUBE SET (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11870061
Report Number1643264-2021-01929
Device Sequence Number14530014
Product Code HRX
UDI-Device Identifier03596010543561
UDI-Public03596010543561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number7211004
Device Catalogue Number7211004
Device Lot Number50908047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1